Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 38, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 26, 2007, 4:17 PM CDT for Putnam County, Tennessee. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2007, 4:17 PM CDT (21:17 UTC)
- Expired
- Apr 26, 2007, 4:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Putnam County, TN
The radar
The Nashville radar (KOHX), 93 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 4:30 PM CDT | HAIL 0.88 | Nnw Cookeville, TN | NICKEL SIZED HAIL NEAR CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 3:18 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 262117
SVROHX
TNC141-262145-
/O.NEW.KOHX.SV.W.0038.070426T2117Z-070426T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
417 PM CDT THU APR 26 2007
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PUTNAM COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF COOKEVILLE...
* UNTIL 445 PM CDT
* AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTH OF BAXTER...OR ABOUT 9 MILES NORTHEAST OF SMITHVILLE...AND
MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COOKEVILLE BY 425 PM CDT...
ALGOOD BY 435 PM CDT...
LAT...LON 3623 8540 3620 8530 3608 8546 3610 8554
3603 8561 3603 8564 3610 8570 3608 8576
3623 8560 3622 8555 3624 8552 3631 8549
$$
131 follow-up statement
000
WWUS54 KOHX 262124
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
424 PM CDT THU APR 26 2007
TNC141-262145-
/O.CON.KOHX.SV.W.0038.000000T0000Z-070426T2145Z/
PUTNAM TN-
424 PM CDT THU APR 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHERN PUTNAM COUNTY...
AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR COOKEVILLE...MOVING NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ALGOOD BY 430 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3623 8540 3620 8530 3608 8546 3610 8554
3609 8558 3610 8570 3609 8571 3623 8560
3622 8555 3624 8552 3631 8549
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:50 PM CDT, 27 minutes earlier.
Area forecast discussion, Apr 26, 3:50 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 350 PM CDT THU APR 26 2007 .SHORT TERM (TONIGHT-SAT NIGHT)... HEATING BUILT S/B CAPES TO 1200 J/KG EAST OF NASHVILLE THIS AFTERNOON. COLD AIR ALOFT AND STEEP LOW LEVEL LAPSE RATES HELPED DEVELOP CONVECTIVE STORMS DESPITE DRY ADVECTION. STRONGER UPDRAFTS MAY PRODUCE LARGE HAIL IN THE PLATEAU THE NEXT FEW HOURS. WIND PROFILES SHOW THAT SOME STORMS MAY ROTATE. TORNADO WATCH POSTED UNTIL 27/03Z EAST MID TN. RAIN CHANCE QUICKLY DECREASES THIS EVENING WITH NOCTURNAL COOLING AND DRIER AIR. MID LVL FLOW SHIFTS WEST AND SFC WINDS SHOULD DIMINISH TO AROUND 5 MPH. COOLER AIR ALOFT MARCHES IN FRI AND MOS ON TARGET. UPR WAVE MOVES OVR SFC HIGH AND BRINGS ANOTHER BATCH OF MOISTURE SAT. SFC FLOW REMAINS NORTHWEST TO NORTH SAT...AND EXPECT SCATTERED SHOWERS AT BEST. .LONG TERM (SUN-THU)... BULK OF EXTENDED FORECAST IS DRY WITH LARGE DIURNAL TEMP SWINGS. SFC HIGH PRES LOOKS DOMINANT ACR THE SOUTHEAST STATES WITH FRONTAL SYSTEMS FURTHER NORTH. UPR RIDGING SUPPORTS THE DRY PATTERN...BUT MID WEEK TROUGHING SUPPORTS LOW THUNDER POPS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 54 66 52 72 / 10 10 20 30 CLARKSVILLE 52 65 53 71 / 10 10 30 30 CROSSVILLE 52 63 50 66 / 50 10 20 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Apr 26, 5:30 AM CDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU APR 26 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-271030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU APR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Special weather statement, Apr 26, 2:45 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 245 PM CDT THU APR 26 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-262100- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 245 PM CDT THU APR 26 2007 ...SCATTERED STRONG THUNDERSTORMS IN MIDDLE TENNESSEE... AT 245 PM...SCATTERED THUNDERSTORMS WERE DEVELOPING ACROSS PARTS OF MIDDLE TENNESSEE. SOME OF THESE STORMS CONTAINED HEAVY DOWNPOUR AND SMALL HAIL. AS WARM AND HUMID AIR REMAINS OVER THE AREA...A LARGE LOW PRESSURE SYSTEM TO THE NORTHWEST AND AN APPROACHING COLD FRONT WILL CONTINUE TO BRING THE POSSIBILITY FOR THUNDERSTORMS THROUGH THE REST OF THE AFTERNOON. BRIEF HEAVY DOWNPOURS...SMALL HAIL AND WIND GUSTS OVER 30 MPH WILL BE THE MAIN FEATURES OF THE STRONGER STORMS. HOWEVER...ISOLATED SEVERE STORMS WILL BE POSSIBLE. SEVERE STORMS COULD PRODUCE LARGE HAIL AND STRONG WINDS. STAY TUNED FOR WEATHER UPDATES. MONITOR THE LATEST INFORMATION FOR POSSIBLE WARNINGS IF THUNDERSTORMS APPROACH YOUR AREA. 13
Local storm report, Apr 26, 4:14 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
414 PM CDT THU APR 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TORNADO 10 NW CROSSVILLE 36.05N 85.16W
04/26/2007 CUMBERLAND TN TRAINED SPOTTER
MOBILE HOME DAMAGED AND NUMEROUS TREES DOWN.
&&
DMATSONThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 4:02 PM CDT | Tornado Warning | OHX | Cumberland | 28 min |
| Apr 26, 4:23 PM CDT | Tornado Warning | OHX | Cumberland | 37 min |
| Apr 26, 4:30 PM CDT | Tornado Warning | OHX | Clay, Overton | 30 min |
| Apr 26, 4:38 PM CDT | Tornado Warning | OHX | Overton | 23 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.